Oklahoma, 2013Hail in Oklahoma, June 8, 2013
June 8, 2013 · NWS AMA · 6 events in 1 county or zone
The combination of a surface cold front and weak upper level shortwave initiated showers and thunderstorms across the eastern Oklahoma Panhandle during the evening hours of the 8th. At 3 PM CST, the surface cold front had begun to slow as it moved into the western Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a surface cold front and weak upper level shortwave initiated showers and thunderstorms across the eastern Oklahoma Panhandle during the evening hours of the 8th. At 3 PM CST, the surface cold front had begun to slow as it moved into the western Oklahoma Panhandle. The lift provided by the front had proved sufficient in initiating scattered thunderstorms along the front from northern Kansas to the southwestern Texas Panhandle. However, it was not until the mid-level shortwave approached the area around 6 PM CST that these thunderstorms strengthened sufficiently to produce severe level hail over the eastern Oklahoma Panhandle. By this time, the cold front was stretched from the north central Oklahoma Panhandle to the northwest corner of the Texas Panhandle. As the evening hours progressed, the surface cold front stalled across the eastern Oklahoma Panhandle however, thunderstorms were able to advance to the south-southeast out of the Oklahoma Panhandle by 7 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 4:17 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 4:17 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT SAT JUN 8 2013
.DISCUSSION...
THE NEXT ROUND OF SHOWERS AND TSTMS CURRENTLY FORMING IN A LINEAR
FASHION ACROSS OK PNHDL EXTENDING INTO NWRN TX PNHDL IN ASSOCIATION
WITH A SFC COLD FRONT AND FAST MOVING MINOR UPPER LEVEL SHORTWAVE
TROF. HIGHEST POPS ERN ZONES AND LOWEST WRN SECTIONS TONIGHT. ALSO WENT
WITH AREAL QUALIFIERS DESCRIPTIVE WORDING THIS EVENING ALONG WITH
MENTION OF SVR...WITH MAIN HAZARDS LARGE HAIL AND DAMAGING WINDS.
REDUCED POPS AFTER 06Z THIS EVENING INTO SLGT CHC TO LOW END CHANCE
CATEGORY AS COLD FRONT CONTINUES ITS SOUTHWARD JOURNEY.
LOOKS LIKE TONIGHT WILL BE THE LAST OPPORTUNITY FOR THE FCST AREA TO
SEE RAIN FOR AT LEAST THE NEXT 7 DAYS. AFTER TONIGHT...AN UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE SCNTRL PLAINS STATES AND
PERSIST THROUGH THE END OF THIS 7 DAY FCST PCKG. THIS WILL RESULT IN
WELL ABOVE NORMAL TEMPERATURES...WITH TRIPLE DIGIT HEAT EXPECTED
ACROSS PARTS OR MOST OF THE FCST AREA BEGINNING MONDAY AND CONTINUING
THROUGH FRIDAY. IF THE ECMWF TEMPS VERIFY...SOME PARTS OF OUR FCST
AREA MAY IMPINGE ON HEAT ADVISORY CRITERIA AROUND THE MIDDLE OF NEXT
WEEK...AND THIS WILL NEED TO BE MONITORED CLOSELY DURING THE NEXT FEW
DAYS. A FEW HIGH TEMPERATURE RECORDS MAY BE IN JEOPARDY SOMETIME
NEXT WEEK AS WELL. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST
PCKG.
ANDRADE
&&
.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME DUE TO RECENT MODERATE
TO HEAVY PRECIPITATION AMOUNTS DURING THIS PAST WEEK.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 59 89 66 98 66 / 50 5 0 0 5
BEAVER OK 59 91 65 103 69 / 50 5 0 0 5
BOISE CITY OK 55 90 62 98 63 / 30 0 0 0 5
BORGER TX 61 91 70 100 71 / 50 5 0 0 5
BOYS RANCH TX 58 90 65 99 65 / 30 0 0 0 5
CANYON TX 59 89 66 98 65 / 50 5 0 0 5
CLARENDON TX 62 91 67 98 69 / 50 5 0 0 5
DALHART TX 55 90 62 100 63 / 30 0 0 0 5
GUYMON OK 58 92 65 103 69 / 40 5 0 0 5
HEREFORD TX 59 90 65 98 65 / 30 0 0 0 5
LIPSCOMB TX 59 90 66 100 68 / 60 5 0 0 5
PAMPA TX 59 89 67 98 67 / 60 5 0 0 5
SHAMROCK TX 62 91 67 98 70 / 60 5 0 0 5
WELLINGTON TX 64 93 68 98 71 / 60 5 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Jun 8, 3:45 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SAT JUN 8 2013
OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
445 PM CDT SAT JUN 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE THROUGH 11 PM...WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS
AND DAMAGING WINDS UP TO 70 MPH THE PRIMARY HAZARDS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES UNTIL 11 PM CDT THIS EVENING. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION
THROUGH THIS EVENING.
ANDRADE
In the hours before
Special weather statement, Jun 8, 2:09 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT SAT JUN 8 2013
OKZ002-TXZ002-082115-
SHERMAN TX-TEXAS OK-
309 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN AND
SOUTHWESTERN TEXAS COUNTIES UNTIL 415 PM CDT...
AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF EVA...OR 20 MILES SOUTH OF
ELKHART...MOVING SOUTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TEXHOMA... EVA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3683 10184 3648 10162 3634 10162 3633 10192
3679 10203
TIME...MOT...LOC 2009Z 338DEG 24KT 3670 10191
JACKSONSpecial weather statement, Jun 8, 3:13 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT SAT JUN 8 2013
TXZ001-006-082215-
DALLAM TX-HARTLEY TX-
413 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND EASTERN
DALLAM COUNTIES UNTIL 515 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF DALHART...MOVING SOUTH AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DALHART... HARTLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3639 10238 3605 10216 3581 10216 3578 10257
3628 10267
TIME...MOT...LOC 2113Z 338DEG 27KT 3621 10251
JACKSONSpecial weather statement, Jun 8, 4:38 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT SAT JUN 8 2013
TXZ011-016-082330-
DEAF SMITH TX-OLDHAM TX-
538 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 630 PM CDT...
AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BOYS RANCH...OR 14 MILES
NORTH OF VEGA...MOVING SOUTH AT 35 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... BOYS RANCH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 33 AND 52.
MOTORISTS IN HIGH PROFILE VEHICLES WILL LIKELY EXPERIENCE STRONG
CROSS WINDS AS THIS STORM MOVES ACROSS THE INTERSTATE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3494 10243 3563 10261 3563 10219 3537 10216
3493 10217
TIME...MOT...LOC 2237Z 341DEG 30KT 3544 10240
JACKSONSpecial weather statement, Jun 8, 4:48 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT SAT JUN 8 2013
OKZ003-082345-
BEAVER OK-
548 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 645
PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FORGAN...OR 14 MILES NORTH
OF BEAVER...MOVING EAST SOUTHEAST AT 35 MPH. ANOTHER STRONG STORM
WAS LOCATED 1 MILE EAST OF GATE.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH BOTH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... MOCANE... KNOWLES...
GATE... FORGAN... FLORIS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 9999 3667 10000 3678 10076 3701 10076
3701 10017 3701 10000
TIME...MOT...LOC 2247Z 291DEG 29KT 3700 10060
JACKSONSpecial weather statement, Jun 8, 5:09 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT SAT JUN 8 2013
TXZ002-007-090000-
MOORE TX-SHERMAN TX-
609 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN AND NORTHERN
MOORE COUNTIES UNTIL 700 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF STRATFORD...MOVING SOUTH AT 45
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... SUNRAY... CACTUS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3594 10168 3593 10210 3649 10215 3648 10195
TIME...MOT...LOC 2309Z 348DEG 39KT 3634 10204
JACKSON
Special weather statement, Jun 8, 5:34 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT SAT JUN 8 2013
TXZ011-016-090015-
DEAF SMITH TX-OLDHAM TX-
634 PM CDT SAT JUN 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 715 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VEGA...MOVING SOUTH AT 35
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VEGA...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 28 AND 43.
MOTORISTS IN HIGH PROFILE VEHICLES WILL LIKELY EXPERIENCE STRONG
CROSS WINDS AS THIS STORM MOVES ACROSS THE INTERSTATE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3499 10219 3490 10257 3537 10260 3542 10242
TIME...MOT...LOC 2334Z 343DEG 29KT 3529 10248
JACKSON
Hail, Beaver
- When
- June 8, 5:43 PM CST to 5:45 PM CST
- Where
- Beaver County, 1.6 mi NW of Forgan to 0.88 mi NW of Forgan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.917, -100.550
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. As the thunderstorm moved over the city of Forgan (Beaver County), a trained storm spotter reported quarter (1.00 inch) size hail. No reports of damage were relayed with this report.
Hail, Beaver
- When
- June 8, 6:00 PM CST to 6:02 PM CST
- Where
- Beaver County, 0.28 mi W of Beaver to 1.16 mi SSE of Beaver
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.820, -100.525
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. After moving over the city of Forgan (Beaver County), the thunderstorm began strengthing as it approached the city of Beaver (Beaver County). While over the city, a member of the public reported golfball size hail (1.75 inches) at their residence.
Hail, Beaver
- When
- June 8, 6:15 PM CST to 6:18 PM CST
- Where
- Beaver County, 0.32 mi WSW of Beaver to 0.97 mi SSE of Beaver
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.819, -100.526
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. After moving over the city of Forgan (Beaver County), the thunderstorm began strengthing as it approached the city of Beaver (Beaver County). While over the city, a trained storm spotter reported quarter size hail (1.00 inch) at their residence.
Hail, Beaver
- When
- June 8, 6:15 PM CST to 6:16 PM CST
- Where
- Beaver County, 2.64 mi WSW of Floris to 6.85 mi SSE of Floris
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.854, -100.743
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. After moving over the city of Forgan (Beaver County), the thunderstorm began strengthening as it approached the city of Beaver (Beaver County). A sheriff's deputy 10 miles west of Beaver (Beaver County) reported golfball size hail (1.75 inches). The thunderstorm continued moving to the south-southeast across the county.
Hail, Beaver
- When
- June 8, 6:26 PM CST to 6:29 PM CST
- Where
- Beaver County, 3.6 mi ENE of Balko to 4.18 mi E of Balko
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.648, -100.619
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. After moving over the city of Forgan (Beaver County), the thunderstorm began strengthening as it approached the city of Beaver (Beaver County). The Beaver County Emergency Manager reported golfball size hail (1.75 inches) 13 miles south-southwest of Beaver (Beaver County). The thunderstorm continued moving to the south-southeast across the county.
Hail, Beaver
- When
- June 8, 6:35 PM CST to 6:37 PM CST
- Where
- Beaver County, 1.49 mi SSE of Beaver to 2.53 mi SSE of Beaver
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.800, -100.510
A discrete thunderstorm developed along a slow moving cold front over southern Kansas. As the thunderstorm moved to the south-southeast into the Oklahoma Panhandle the thunderstorm began to weaken. After moving over the city of Forgan (Beaver County), the thunderstorm began strengthening as it approached the city of Beaver (Beaver County). A member of the public 1 mils southeast of Beaver (Beaver County) reported quarter size hail (1.00 inch). The thunderstorm continued moving to the south-southeast across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, June 8 to 11, 20134 deaths · 7 injured · 5 events
- Lightning Strikes in Florida, June 8, 20131 death · 1 injured · $1,000 · 2 events
- Hail and Damaging Wind in Texas, June 8, 2013$40,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Mississippi, June 8 to 9, 2013$30,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Texas, June 8, 20131.75 in hail · 19 events
- Hail and Damaging Wind in Kansas, June 8, 2013$3,000 · 1.75 in hail · 17 events
- Flood and Hail in Kansas, June 8, 2013$16,000 · 52 kt wind · 4 events
- Damaging Winds in Oklahoma, June 8, 201358 kt wind · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 8, 20132 events
- Hail in Texas, June 8, 20130.75 in hail · 1 event
- Hail in Mississippi, June 8, 20131.75 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, June 8, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461891, 461898, 462323, 462326, 462332, 462328.